Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Thrush after ESI?

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:22 AM in Spinal Injections
Has anyone ever developed thrush after an epidural injection? I never thought about it, but my mouth and throat have been bothering me for a couple of days and now my tongue is looking like it is growing something white and disgusting. Tomorrow I'll call the doctor and see if he can take a look at it. I've had thrush before from antibiotics and asthma inhalers but never seem to think about it until it really becomes obvious.

The side effects I've had from this steroid injection make me seriously question whether a second injection will be worth it. I've had decent pain relief so far but can't enjoy it because of the nausea, hot flashes, lack of sleep, etc. Now I'm pretty sure I've got thrush and hope that's the last of the side effects!!

~kathleen :S
advertisement

Comments

  • Kathleen

    I have gotten thrush from IV steroids on two different occasions, so, I am quite sure that because the steroid entered a very vascular area, it is quite possible that you have it. Let me tell you that my experience with thrush is horrible. Both times I lost all of the skin in my mouth, it all sloughed off. It was horrible pain and I could not really eat anything it hurt so terribly. If you think you have it I would suggest that you ask your doctor for both diflucan and nystatin swish and swallow. I am telling you, you will thank your lucky stars you did. :)

    Heather
  • Hi Heather,

    The doctor prescribed some nasty tasting lozenges and they seem to be doing a good job of getting rid of the thrush. I'm really sorry you had such a terrible experience both times you had it -- thrush is not a pleasant thing, that's for sure. ~kathleen
  • I know you two are aware of this, but maybe it'll help someone out, since the only two posts in here are from females..

    Sometimes the word thrush is thrown around to mean a typical yeast infection(female) but it's actually an oral infection, and can and will happen to guys too. (hence my post) I developed thrush a couple months ago. My dr straightened me out per Heather's Rx suggestion, but I always wondered WHY it happened. It started maybe 1-2 weeks after my double ESI. Thanks for shedding some light! I would have never known..
  • I have gotten quite a few times. I have gotten it post oral and IV antibiotivs, post ESIs as well. :/ jade
  • I had my first Medial Branch Block with Prednisone injected nearly 10 days ago now! I have suffered more since then than I would've expected with barely any positive effects for my back pain!! I just noticed the thrush two days ago and went to the urgent care where the doctor briefly glanced at the inside of my mouth and throat told me it looked like I had cleaned my mouth?? But made the diagnosis of Thrush and then prescribed the oral Nystatin swish....... ugh.....yuck!! :-(
    I tried to suggest the pills too.......but ......well, you know patients aren't supposed to know what's best so ............I'm praying I will improve with just the Nystatin!?
    I am also doubling my usual intake of probiotic capsules, if I'd known this was an issue to be concerned about I would've been taking them more religiously before the injections!! However as a newbie to all this I was clueless!
    I'm also feeling very anxious and have been having all kinds of weird..........what I can only assume are, steroid side effects for these past ten days now! I've spent more time down and out ......than up and about since then, than usual!! It's very frustrating and now I'm really having major second thoughts about doing this procedure again or ever!!!
    Of course the first thing they did before letting me leave was set up my second appointment for more injections YAY AND YIPPEE!!!! Thanks to all you previous posters for the great info I'll be keeping an eye on this thread to see how everyone does and will add my continued results as well :-)
advertisement
Sign In or Register to comment.